I’m three months past my first dose of radiation and have been dealing with vertigo since day one. My imbalance is every day, all day and I have off and on dizziness that comes and goes. My ears are ringing and popping now and I just had two episodes of ticking noises in my head that started and stopped on its own. That scared me since I have 5 aneurysms. I believe now it was probably tinnitis. The radiologist doesn’t think it’s related to my procedure but I’m wondering how it could not be. Anyone else experience vertigo after radiation and hear these ticking sounds in their head? I’d love to know if my peers have suffered similarly and if anything helped. I’m in PT now with limited process. The vertigo is better but a daily occurrence. My second dose of radiation gets closer to my movement center in October. Yikes!
I think there are lots of us affected by balance, tinnitus, perhaps pulsatile tinnitus after an embolization. I don’t know if it is just to do with “restoring” proper circulation, and therefore creating higher pressure in places it hasn’t been for a long time or whether it is indicative of trouble.
I’ve definitely got more tinnitus post op than I had pre AVM discovery. I reckon the AVM affected my balance and was not perfect post op, though I’d say that has faded to next to nothing now and I’ve read of quite a few others in a similar situation to you or me. As well as the tinnitus I get crackling sounds (which might just be a form of tinnitus).
Hope this helps. You’re definitely not alone.
I had vertigo, dizziness, and balance issues before I had Radiation, and I still have it now, but to a lesser degree. It’s definitely better, but I’m beginning to feel those things will never completely go away! My AVM ruptured in 11/14 and I had my first Gamma Knife Radiation treatment in 4/15. My ears don’t pop or ring, but on occasion I hear wooshing noises. I had tons of PT and that did improve my balance and coordination a lot, but not completely. I have just learned to do things slowly so that I don’t fall on my face. My 2nd Radiation treatment is suppose to be this month. However, my team of Neuro’s want to wait a bit longer. In the 3 years since my first Radiation, my AVM has been reduced 50% - from 4cm to 2cm. So, I say to you, things will improve slowly over time. P&P (Prayer & Patience) is my daily medication, along with Tylenol. I wish you all the best with your next treatment.